Pericarditis: A rare complication of methotrexate therapy

Tayyab Mohyuddin, Mazen Elyan, Irving Kushner

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

Serositis is a rare complication of methotrexate (MTX) administration. We report a 60-year-old man with rheumatoid arthritis who developed pericarditis after taking his weekly MTX dose, which recurred within hours after 2 subsequent weekly MTX doses. Pericarditis has not recurred after discontinuance of MTX over 3 years ago. We conclude that he had MTX-induced pericarditis, based on the close temporal relationship between MTX ingestion and manifestations of pericarditis on three distinct occasions because of the previous reports of MTX-induced pericarditis and because pericarditis has not recurred after MTX withdrawal.

Original languageEnglish (US)
Pages (from-to)2157-2158
Number of pages2
JournalClinical Rheumatology
Volume26
Issue number12
DOIs
StatePublished - Dec 1 2007

Keywords

  • Methotrexate
  • Pericarditis

ASJC Scopus subject areas

  • Rheumatology

Fingerprint Dive into the research topics of 'Pericarditis: A rare complication of methotrexate therapy'. Together they form a unique fingerprint.

  • Cite this